Tennessee, 2015

Winter Storm in Tennessee, February 16, 2015

February 16, 2015 · NWS OHX · 32 events in 32 counties and zones

A major winter storm affected Middle Tennessee through much of the day on February 16, with a wintry mix of freezing rain, sleet, and snow. Freezing rain and sleet predominated along and south of I-40, with a mix of sleet and snow north of I-40.

Where it happened

Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.5 million
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A major winter storm affected Middle Tennessee through much of the day on February 16, with a wintry mix of freezing rain, sleet, and snow. Freezing rain and sleet predominated along and south of I-40, with a mix of sleet and snow north of I-40. Combined ice and sleet accumulations ranged from 0.1 to 3 south of I-40, while combined sleet and snow accumulations north of I-40 ranged from 1 to over 7 near the Kentucky border. With temperatures well below freezing, widespread ice and snow covered all surfaces, resulting in numerous trees and power lines being knocked down and lengthy power outages lasting for a few days in some cases. Many roadways were impassable or closed, resulting in nearly all Middle Tennessee school systems shutting down for the entire week.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 15, 11:59 PM CST, 1 minute earlier.

Area forecast discussion, Feb 15, 11:59 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 PM CST SUN FEB 15 2015

.UPDATE...ADDED AVIATION SECTION FOR 06Z TAF'S.

&&

.AVIATION...BNA/CKV/CSV...MESSY FORECAST THESE NEXT 24 HRS.
INVERTED SURFACE TROUGH HAS DEVELOPED ACROSS NW MIDDLE
TENNESSEE, WITH SLEET OCCURRING GENERALLY WEST OF THE TROUGH.
BOUNDARY LAYER REMAINS RELATIVELY DRY SO VSBY'S AND CIGS WILL BE
SLOW TO COME DOWN. HOWEVER, MOST OF THE DAY MONDAY WE'LL BE IFR
WITH LOW VSBY'S, ESPECIALLY FROM MID-MORNING THROUGH MID-AFTERNOON
WHEN NAM BRINGS THE STRONGEST OMEGA ACROSS THE MID STATE. BNA AND
CKV WILL LIKELY SEE A SLEET/SNOW MIXTURE, WITH FZRA LIKELY AT CSV.

&&

.PREV DISCUSSION... /ISSUED 912 PM CST SUN FEB 15 2015/

UPDATE...LATEST 00Z NAM DATA SHOWS THE SURFACE LOW FURTHER NORTH
ON MONDAY THAN PAINTED BY PREVIOUS MODEL RUNS. OVERALL, THERE IS VERY
GOOD CONTINUITY WITH MODEL TRENDS OVER THE PAST 24 HRS. HOWEVER, THE
00Z NAM NOT ONLY CONTINUES THE TREND OF WORKING WARM AIR ALOFT INTO OUR
APPROACHING WINTER STORM DURING THE DAY ON MONDAY OVER SOUTHERN AND
EASTERN PARTS OF THE MID STATE--IT AMPLIFIES THAT LIKELIHOOD. IF
THIS HAPPENS, IT WILL CERTAINLY WORK TO KEEP THE BEST CHANCE FOR THE
MOST SIGNIFICANT SNOWFALL (OF AT LEAST 2 TO 4 INCHES) CONFINED
LARGELY TO A RELATIVELY NARROW BAND NEAR THE THE KENTUCKY BORDER.
HOWEVER, THE HIGH QPF VALUES OVER THE SOUTH SUGGEST THAT AREAS THAT
DON'T SEE THAT MUCH SNOW WILL SEE A BOAT LOAD OF SLEET INSTEAD, AND
POSSIBLY SOME FREEZING RAIN. FORECAST SOUNDINGS CONTINUE TO SHOW A
PRETTY THICK LAYER OF FREEZING TEMPS NEAR THE GROUND (ON THE ORDER
OF 2K TO 3K FT) WHERE MIXED PRECIP IS EXPECTED, EVEN AS FAR SOUTH AS
THE ALABAMA BORDER. THIS SUGGESTS THAT WHERE MIXED PRECIP OCCURS, IT
WILL LIKELY LEAN TOWARD SLEET RATHER THAN FREEZING RAIN. IN
ADDITION, TEMPS WARM SUFFICIENTLY OVER EXTREME SOUTHERN MIDDLE TN TO
TURN PRECIP TO RAIN DURING THE AFTERNOON.

WITH THE HIGH QPF AMOUNTS SHOWN FOR TOMORROW, WE WILL HAVE TO
CLOSELY MONITOR THE POTENTIAL FOR A BAND OF FREEZING RAIN TO
DEVELOP ACROSS OUR FORECAST AREA. EVEN THOUGH RIGHT NOW, FORECAST
SOUNDINGS FAVOR SLEET, THIS COULD CERTAINLY CHANGE AS THIS WINTER
STORM DEVELOPS.

HIGHS ALONG THE I-40 CORRIDOR TOMORROW LOOK TO BE BETWEEN 30 AND
32 DEGREES, WITH HIGHS ONLY IN THE MID AND UPPER 20S FURTHER
NORTH. ALL PARTS OF MIDDLE TENNESSEE SHOULD SEE HAZARDOUS DRIVING
CONDITIONS DEVELOP LATE TONIGHT AND ON MONDAY, ALHTOUGH SOUTHERN
AREAS COULD SEE TEMPS CLIMB HIGH ENOUGH TO IMPROVE TRAVEL
CONDITIONS DURING THE AFTERNOON.

LATEST NAM DATA ALSO SUGGESTS THAT SNOW AMOUNTS OVER THE NORTH
MIGHT NOT BE QUITE AS GREAT AS PREVIOUSLY EXPECTED. HOWEVER, WE'LL
HAVE TO WAIT FOR THE GFS TO COME IN BEFORE JUMPING WHOLE HOG ONTO
THAT IDEA. THE NAM STILL SHOWS AT LEAST 2 AND 4 INCHES LIKELY
OVER PARTS OF THE EXTREME NORTH DURING THE DAY TOMORROW. SO, AT
LEAST A NARROW STRIP OF THE NORTH IS STILL VULNERABLE TO
SIGNIFICANT SNOW ACCUMS ON MONDAY. AGAIN, EVEN WHERE SNOW IS NOT
THAT SIGNIFICANT, THE SLEET WILL BE COMING DOWN IN BUCKET FULLS.

00Z NAM ACTUALLY SHOWS THE MOST WIDESPREAD SNOW OCCURRING MONDAY
NIGHT, WHEN ALMOST ALL AREAS COULD GET AN ADDITIONAL 2 TO 4
INCHES, AS OUR LOW PRESSURE AREA PULLS EAST.

WILL NOT MAKE ANY CHANGES TO FORECAST GRIDS JUST YET, AND GIVE
MIDNIGHT SHIFT A CHANCE TO COME IN AND LUCK OVER THE FULL MODEL
PACKAGE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL MIDNIGHT CST MONDAY NIGHT FOR
TNZ005>011-023>034-056>066-075-077>080-093>095.

&&

ROSE
Hazardous weather outlook, Feb 15, 3:49 PM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
349 PM CST SUN FEB 15 2015

TNZ005>011-023>034-057-059-062>066-078-080-161100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-HICKMAN-WILLIAMSON-RUTHERFORD-
CANNON-DE KALB-WHITE-CUMBERLAND-WARREN-VAN BUREN-
349 PM CST SUN FEB 15 2015

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

SNOW IS EXPECTED TO BEGIN ACROSS THE AREA LATER TONIGHT AND SPREAD EAST
OVERNIGHT. BY EARLY MONDAY MORNING...SNOW TOTALS OF 1 TO 3 INCHES
ARE LIKELY ESPECIALLY IN THE NORTHWEST AREAS. SNOW MAY BE MIXED WITH
SLEET DURING THIS EVENT.

TRAVEL WILL BECOME RAPIDLY TREACHEROUS THROUGH THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SIGNIFICANT SNOWFALL MIXED WITH SLEET IS EXPECTED TO CONTINUE INTO
MONDAY EVENING. BY LATE MONDAY NIGHT...SNOW ACCUMULATIONS OF 4 TO
11 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE TN/KY BORDER ARE
VERY POSSIBLE...ESPECIALLY EAST.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

TNZ056-058-060-061-075-077-079-093>095-161100-
PERRY-LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-GRUNDY-WAYNE-LAWRENCE-
GILES-
349 PM CST SUN FEB 15 2015

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

FREEZING RAIN...SLEET AND SNOW IS EXPECTED TO BEGIN ACROSS THE AREA
LATE TONIGHT AND SPREAD EAST OVERNIGHT. BY EARLY MONDAY
MORNING...SMALL ACCUMULATION OF SNOW AND ICE IS LIKELY.

TRAVEL WILL BECOME RAPIDLY TREACHEROUS THROUGH THE EARLY MORNING
HOURS...ESPECIALLY SINCE ICING IS INITIALLY LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SIGNIFICANT FREEZING RAIN...SLEET...AND SNOW IS EXPECTED TO CONTINUE
INTO MONDAY EVENING. BY LATE MONDAY NIGHT...SNOW ACCUMULATIONS OF
1 TO 4 INCHES ARE LIKELY...IN ADDITION TO UP TO ONE-QUARTER INCH
OF ICE.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

32 winter storm. Local standard time, as filed.

Winter Storm, Stewart

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Stewart forecast zone
Reported by
CoCoRaHS
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

Precipitation totals across Stewart County ranged from 2 to 6 of combined sleet and snow, with the heaviest amounts near the Kentucky border. A CoCoRaHS observer 7.8 miles NNE of Dover measured 4.2 inches of snow. Numerous roads and schools were closed.

Winter Storm, Montgomery

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Montgomery forecast zone
Reported by
CoCoRaHS
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

Precipitation totals across Montgomery County ranged from around 2 to 6 of combined sleet and snow, with the heaviest amounts near the Kentucky border. A CoCoRaHS observer 3.4 miles NW of Clarksville measured 6.0 of snow, while a CoCoRaHS observer 10.2 miles WSW of Clarksville measured 1.9 of sleet and snow. Numerous roads and schools were closed.

Winter Storm, Robertson

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Robertson forecast zone
Reported by
CoCoRaHS
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

Precipitation totals across Robertson County ranged from 1 to 6 of combined sleet and snow, with the heaviest amounts near the Kentucky border. A CoCoRaHS observer 2.6 miles N of Cedar Hill measured 5.5 of snow, while a CoCoRaHS observer 1.4 miles N of Greenbrier measured 1.4 of combined sleet and snow. Numerous roads and schools were closed.

Winter Storm, Macon

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Macon forecast zone
Reported by
Social Media
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

Precipitation totals across Macon County ranged from 2 to 6 of combined sleet and snow, with the heaviest amounts near the Kentucky border. A Facebook report from Lafayette measured 2.5 of snow. Numerous roads and schools were closed.

Winter Storm, Clay

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Clay forecast zone
Reported by
CoCoRaHS
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

Precipitation totals across Clay County ranged from 3 to over 7 of combined ice, sleet, and snow, with the heaviest amounts near the Kentucky border. A CoCoRaHS observer 6.7 miles NNE of Red Boiling Springs measured 7.2 of snow and 0.13 of ice, while a CoCoRaHS observer 0.3 miles NNE of Celina measured 4.2 of combined sleet and snow. Numerous roads and schools were closed.

Winter Storm, Pickett

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Pickett forecast zone
Reported by
CoCoRaHS
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

Precipitation totals across Pickett County ranged from 4 to 6 of combined ice, sleet and snow. A CoCoRaHS observer 2.8 miles SSW of Byrdstown measured 6.0 of combined ice, sleet and snow. Numerous roads and schools were closed.

Winter Storm, Houston

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Houston forecast zone
Reported by
CoCoRaHS
Coordinates
36.286, -87.717 (the zone’s center; the record gives no point)

Precipitation totals across Houston County ranged from 1 to 2 of combined ice, sleet and snow. A CoCoRaHS observer 1.4 miles SW of Tennessee Ridge measured 0.5 of snow, 0.5 of sleet and 0.1 of freezing rain. Numerous roads and schools were closed.

Winter Storm, Dickson

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Dickson forecast zone
Property damage
$100,000
Reported by
CoCoRaHS
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

Precipitation totals across Dickson County ranged from 1 of combined ice and sleet in southern portions of the county to over 4 of combined ice, sleet, and snow in northern areas. A CoCoRaHS observer 2.8 miles SE of Vanleer measured 4.2 of combined ice, sleet, and snow, while a trained spotter in Dickson measured 0.75 of ice. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Cheatham

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Cheatham forecast zone
Reported by
Social Media
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Precipitation totals across Cheatham County ranged from 1 of combined ice and sleet in southern portions of the county to 3 of combined ice, sleet, and snow in northern areas. A Facebook report indicated 1.5 of combined sleet and snow fell 8 miles northeast of Ashland City. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Davidson

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Davidson forecast zone
Property damage
$250,000
Reported by
CoCoRaHS
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Precipitation totals across Davidson County ranged from 1 of combined ice and sleet in southern portions of the county to 2 of combined ice, sleet, and snow in northern areas. A CoCoRaHS observer 2.8 miles NE of Brentwood measured 1.5 of combined ice and sleet, and another CoCoRaHS observer 4.2 miles N of Belle Meade measured 1 of combined ice and sleet. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Sumner

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Sumner forecast zone
Property damage
$100,000
Reported by
CoCoRaHS
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Precipitation totals across Sumner County ranged from around 1 of combined ice and sleet in southern portions of the county to 7 of combined sleet and snow in northern areas. A CoCoRaHS observer 5.2 miles N of Westmoreland measured 6.5 of combined sleet and snow, while another CoCoRaHS observer 2.9 miles NE of Hendersonville measured 0.75 of combined ice and sleet. Numerous trees and power lines were knocked down across southern portions of the county, and many roads and schools were closed.

Winter Storm, Wilson

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Wilson forecast zone
Property damage
$250,000
Reported by
CoCoRaHS
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Precipitation totals across Wilson County ranged from 0.5 to 1.5 of combined ice and sleet. A CoCoRaHS observer 3.7 miles WNW of Lebanon measured 0.4 of ice and 0.7 of sleet, while the NWS Nashville office in Old Hickory measured 0.4 of ice and 0.5 of sleet. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Trousdale

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Trousdale forecast zone
Property damage
$50,000
Reported by
NWS Employee
Coordinates
36.392, -86.157 (the zone’s center; the record gives no point)

Precipitation totals across Trousdale County ranged from 1 to 2 of combined ice, sleet and snow. A retired NWS employee 1 mile north of Hartsville reported 0.3 inches of sleet with an unknown amount of ice and snow. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Jackson

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Jackson forecast zone
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

Precipitation totals across Jackson County ranged from 1 of combined ice, sleet and snow in southern portions of the county up to 4 of combined ice, sleet and snow in northern areas. A trained spotter measured 1/2 of ice 6 miles northwest of Livingston. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Overton

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Overton forecast zone
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Precipitation totals across Overton County ranged from 1 of combined ice, sleet and snow in southern portions of the county up to 4 of combined ice, sleet and snow in northern areas. A trained spotter measured 0.5 of ice in Hilham with an unknown amount of sleet and snow. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Putnam

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Putnam forecast zone
Property damage
$50,000
Reported by
CoCoRaHS
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Precipitation totals across Putnam County were around 1 of combined ice, sleet and snow. A CoCoRaHS observer 3.9 miles W of Monterey measured 0.63 of ice and sleet with 0.5 of snow on top, while another CoCoRaHS observer 3.3 miles SSW of Cookeville measured 1.0 of combined ice, sleet and snow. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Fentress

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Fentress forecast zone
Reported by
Trained Spotter
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Precipitation totals across Fentress County ranged from around 2 to 4 of combined ice, sleet and snow. A CoCoRaHS observer 10.3 miles S of Jamestown measured 0.4 of ice and sleet with 1.5 of snow on top, while another CoCoRaHS observer 3.1 miles SE of Jamestown measured 3.2 of combined ice, sleet and snow. A trained spotter 1 mile north of Jamestown measured 0.25 of ice and 3 of snow. Numerous roads and schools were closed.

Winter Storm, Hickman

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Hickman forecast zone
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

Precipitation totals across Hickman County were around 1 to 1.5 of combined ice and sleet. The Hickman County Emergency Manager reported 1 of combined ice and sleet in Centerville, while a CoCoRaHS observer 10.2 miles SE of Centerville measured 1.5 of combined ice and sleet. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Lewis

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Lewis forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
35.527, -87.493 (the zone’s center; the record gives no point)

Precipitation totals across Lewis County were around 1 of combined ice and sleet. A trained spotter 5 miles west of Hohenwald measured 1.1 of sleet and 0.1 of ice, while a CoCoRaHS observer 4.0 miles WNW of Hohenwald measured 0.9 of sleet and 0.1 of ice. Scattered trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Williamson

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Williamson forecast zone
Property damage
$100,000
Reported by
CoCoRaHS
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

Precipitation totals across Williamson County ranged from 0.5 to 2 of combined ice and sleet. A CoCoRaHS observer 3.8 miles SW of Fairview measured 2.0 of combined ice and sleet, while another CoCoRaHS observer 3.9 miles WSW of Eagleville measured 0.5 of combined ice and sleet. A photo from Twitter showed 2 of ice and sleet in Franklin. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Maury

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Maury forecast zone
Property damage
$50,000
Reported by
COOP Observer
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

Precipitation totals across Maury County ranged from 0.5 to 3 of combined ice and sleet. A COOP observer in Spring Hill measured 0.25 of ice and 0.4 of sleet, while a CoCoRaHS observer 1.2 miles SW of Columbia measured 3.0 of combined ice and sleet. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Rutherford

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Rutherford forecast zone
Property damage
$100,000
Reported by
CoCoRaHS
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Precipitation totals across Rutherford County ranged from 0.5 to 1.5 of combined ice and sleet. A CoCoRaHS observer 2.1 miles SW of La Vergne measured 0.6 of combined ice and sleet, while a Facebook report from Murfreesboro measured 0.66 of ice. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Cannon

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Cannon forecast zone
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Precipitation totals across Cannon County ranged from 0.5 to 1.5 of combined ice and sleet. A trained spotter in Woodbury measured 0.25 of ice with an unknown amount of sleet. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, Dekalb

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Dekalb forecast zone
Property damage
$50,000
Reported by
CoCoRaHS
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

Precipitation totals across De Kalb County ranged from 0.5 to 1.5 of combined ice and sleet. A CoCoRaHS observer 5.8 miles NE of Dowelltown measured 1.5 of combined ice and sleet, while a CoCoRaHS observer 3.0 miles SSE of Silver Point measured 0.5 of ice and 0.3 of sleet. Numerous trees and power lines were knocked down across the county, and many roads and schools were closed.

Winter Storm, White

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
White forecast zone
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Precipitation totals across White County ranged from 0.5 to 1.5 of combined ice, sleet, and snow. The White County Emergency Manager reported 0.6 of ice 3 miles NW of Sparta, while a CoCoRaHS observer 8.6 miles NW of Sparta measured 0.5 of ice and sleet with 0.5 of snow. Numerous trees and power lines were knocked down across the county, with one tree limb falling on a house on Jefferson Street in Sparta causing minor roof damage. Many roads and schools were closed.

Winter Storm, Cumberland

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Cumberland forecast zone
Property damage
$25,000
Reported by
CoCoRaHS
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Precipitation totals across Cumberland County ranged from 0.5 to 1.5 of combined ice, sleet, and snow. A CoCoRaHS observer 4.7 miles S of Crossville measured 1.5 of combined ice, sleet, and snow, while a CoCoRaHS observer 0.1 miles NNW of Fairfield Glade measured 0.8 of ice and sleet with 0.2 of snow. Scattered trees and power lines were knocked down, and many roads and schools were closed.

Winter Storm, Lawrence

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Lawrence forecast zone
Property damage
$25,000
Reported by
CoCoRaHS
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Precipitation totals across Lawrence County ranged from 0.1 to 1.0 of combined ice and sleet. The Lawrence County Emergency Manager reported 0.6 of ice and sleet in New Prospect, and a CoCoRaHS observer 4.7 miles NE of Loretto measured 0.3 of ice. Scattered trees and power lines were knocked down, including tree limbs that blocked Pulaski Highway near New Prospect. Many roads and schools were closed.

Winter Storm, Marshall

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Marshall forecast zone
Property damage
$10,000
Reported by
CoCoRaHS
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Precipitation totals across Marshall County ranged from 0.1 to 1.0 of combined ice and sleet. A CoCoRaHS observer 4.3 miles NNE of Chapel Hill measured 0.5 of combined ice and sleet, while a CoCoRaHS observer 3.6 miles SE of Cornersville measured 0.4 of combined ice and sleet. Scattered trees and power lines were knocked down, and many roads and schools were closed.

Winter Storm, Bedford

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Bedford forecast zone
Property damage
$10,000
Reported by
CoCoRaHS
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Precipitation totals across Bedford County ranged from 0.1 to 1.0 of combined ice and sleet. A CoCoRaHS observer 0.8 miles SSE of Wartrace measured 0.5 of ice with an unknown amount of sleet. Scattered trees and power lines were knocked down, and many roads and schools were closed.

Winter Storm, Coffee

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Coffee forecast zone
Property damage
$10,000
Reported by
CoCoRaHS
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Precipitation totals across Coffee County ranged from 0.1 to 1.0 of combined ice and sleet. A CoCoRaHS observer 4.5 miles W of Manchester measured 0.1 of ice with an unknown amount of sleet. Scattered trees and power lines were knocked down, and many roads and schools were closed.

Winter Storm, Warren

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Warren forecast zone
Property damage
$10,000
Reported by
CoCoRaHS
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Precipitation totals across Warren County ranged from 0.1 to 1.0 of combined ice, sleet and snow. A CoCoRaHS observer 8.5 miles ESE of McMinnville measured 0.2 of snow with an unknown amount of ice and sleet, while a report from the public estimated 1 inch of snow in Centertown on top of a layer of ice and sleet. Scattered trees and power lines were knocked down, and many roads and schools were closed.

Winter Storm, Grundy

When
February 16, 12:00 AM CST to 7:00 PM CST
Where
Grundy forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Precipitation totals across Grundy County ranged from 0.1 to 1.0 of combined ice, sleet and snow. A trained spotter measured up to 0.1 of ice in Monteagle, and a Facebook report from Gruetli-Laager measured 0.13 of ice with an unknown amount of sleet and snow. Scattered trees and power lines were knocked down, and many roads and schools were closed.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559407, 559408, 559409, 559410, 559411, 559412, 559413, 559414, 559415, 559416, 559417, 559418, 559419, 559426, 559431, 559435, 559436, 559477, 559478, 559480, 559482, 559483, 559484, 559485, 559486, 559487, 559489, 559491, 559492, 559493, 559494, 559496.